I just wanted to write a short post to let people know that they really need to be on their game when it comes to paying attention to Seroquel side effects.
For the last couple of years I’ve been having pain inside my neck/throat area. It was a throbbing and persistent pain that my doctor could press on and have me yelling. I went to an ear, nose and throat doctor who promptly blew me off and said that it could be carotidynia which is saying nothing. Finally I got a new physician (internal medicine) and I told her about the pain. She sent me for a scan of my neck and it was then that they found plaque in my carotid artery. This made no sense to me as I was actively watching my diet after my life insurance blood test showed high cholesterol (which also made no sense at the time).
Now, I don’t know if the pain in my neck is connected to the plaque because I’ve never heard of artery plaque causing pain, but without the pain I don’t know if we would have found out about the plaque. Which brings me to my warning about Seroquel.
I was told after I started taking it that Seroquel could cause high blood sugar and diabetes so I was always freaking out about that and making sure my blood sugar got tested regularly. I never had a problem with it so I thought I was doing well. After I found out about the high cholesterol I was told that this too was a side effect of Seroquel. Oh joy…
I could deal with the number with diet but I have no idea what to do about the plaque without resorting to more drugs. The pain in my neck in still there but one thing at a time I guess.
So, my point is: if you’re taking Seroquel please be very aware of ALL the side effects and make sure that you get your blood tested regularly. Diabetes, high cholesterol…none of it’s good.
For me, I need Seroquel to function. It holds the hallucinations at bay and helps me to sleep. If my cholesterol gets worse or the plaque does, I’ll have to re-evaluate my stand on that. My doctor mentioned putting me on Crestor or something like it but we didn’t do that yet. Statins present their own set of challenges for me because I already have issues with high CK(creatine kinase)levels as it is and statins can raise that causing more muscle pain than I already have.
So, be careful and be your own advocate when it comes to monitoring your health.